Talk

Advanced search

Metformin-side effects

(7 Posts)
KatnissMellark Fri 14-Jun-19 08:27:16

I started Metformin three days ago and have had horrendous vivid nightmare all night every night since, I'm shattered! Had a few headaches but luckily nothing other than that. Did anyone else have these nightmares when starting and did they go eventually?

TIA

KatnissMellark Sat 15-Jun-19 00:17:22

Anyone?

Luzina Sat 15-Jun-19 00:23:31

I take metformin for T2 diabetes, can't remember having nightmares; they did make me feel sick at first though. I have read online that metformin can contribute towards insomnia which i definitely suffer from.

KatnissMellark Sat 15-Jun-19 09:51:29

@Luzina thanks for replying. My consultant said the nightmares are not a known side effect but it seems like a big coincidence. I've been lucky so far (taken four doses so far) not to suffer any nausea or gastro issues which I know are really common.

Teddybear45 Sat 15-Jun-19 12:20:54

The only times I have gotten headaches from Metformin is when my blood sugar dropped too low. Talk to your doctor about it as it’s possible you may need your dose adjusted.

Luzina Sat 15-Jun-19 17:23:14

Also, i do think it takes a while to get used to medication, it took 3 weeks for the sickness stop when i started metformin

Dinosauraddict Wed 19-Jun-19 19:16:52

@KatnissMellark (love the name btw) had some nasty stomach related side effects when starting metformin, but no nightmares...

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »